Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Constantine

So my brother has just been prescribed accutane

Recommended Posts

And he was understandably a bit apprehensive about it. My mum was furious that he was hesitating in wanting to take it or not - she just doesn't understand how a big a decision it is, she can't empathise with him. She was just thinking 'oh, acne gone, why are you hesitating?'

I understand acne more than most people, and people without it cannot empathise with the mental affects.

It is not a simple decision to make, he will take them in the end, but its not like choosing a wallpaper colour.

Sorry I had to rant, I was angry.

Share this post


Link to post
Share on other sites

You're okay. I would think your Mom would be more hesitant about it than your brother. Permanent side effects are not too common, but they do occur. They should both consider what he risks sacrificing before deciding whether the drug is right for him, and also if now is the best time.

Share this post


Link to post
Share on other sites

Did she even read the literature about it and understand the side effects? Furious I don't understand...

I'm glad you're so supportive of your brother. You sound like a wonderful sister. :D

Just help him with product selection for once he starts the course and begins experiencing the side effects.

Try to insist that your mum read the literature so she won't blame him for being sleepy and tired sometimes.

Make sure he drinks a lot of water once he starts his course.

You're a great sister!!!

Share this post


Link to post
Share on other sites

They should both consider what he risks sacrificing before deciding whether the drug is right for him, and also if now is the best time.

I think they have decided to go on it, in September....when school starts. Seems like an awful idea to me! Oh well. Just annoyed me she was making light of the decision.

Did she even read the literature about it and understand the side effects? Furious I don't understand...

I'm glad you're so supportive of your brother. You sound like a wonderful sister. :D

Just help him with product selection for once he starts the course and begins experiencing the side effects.

Try to insist that your mum read the literature so she won't blame him for being sleepy and tired sometimes.

Make sure he drinks a lot of water once he starts his course.

You're a great sister!!!

I'm not sure she quite understands the risk or extent...or that I know more about this than her. I will deffo look on this forum for prodcut information, and get him to drink water and stuff. Thanks Wynne. I'm a boy though :surprised: Very nice of you to say so though. :)

Share this post


Link to post
Share on other sites

Ooops. Silly me to assume you're a sister. :redface: The attitude you have with your brother is much like mine with my brother. He's my little brother. I'm female. :D I assumed you are female, thus. Sorry!!!

Share this post


Link to post
Share on other sites

What big risks though? Sure accutane is a pain in the ass while you're on it, but I'd figure your bro could cope up with these side effects if his acne is that bad. If your brother is well-supervised, be it his health (blood test and so on...) or his mental (his brother -who seems to care a lot about him- and his mother of course) nothing serious should happen. Accutane can be quite a relief if your bro's skin problems affect him.

I'm with your mother on this one, but it's just my opinion, and acne has affected me quite a lot, so I might not be the most objective opinion here. Good luck.

Share this post


Link to post
Share on other sites
I think they have decided to go on it, in September....when school starts. Seems like an awful idea to me! Oh well. Just annoyed me she was making light of the decision.

I do recommend winter over summer, just because in the summer there's more fun things to do, and 'tane really got me down. 'Tane made me sleep a lot, and that's not too unusual in the winter (for me), anyway. Also, going to work and sitting at my desk was easy, but anything involving moving and physical activity was a challenge. I did not do my grade schooling here, but I would wonder if this would work for someone that had to take phys ed classes, do sports during the school year, etc. 'Tane also makes the skin more sensitive to sun, so that's another plus for doing it in the winter.

What big risks though?

I've heard of permanent joint pain or just weirdness, mental side effects are not yet completely understood, hair loss, etc. Even if it's only a pain while you're on it, that's still half a year getting pissed away, and it wouldn't hurt to go in an informed patient, rather than getting blindsided!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×